Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 29, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at May 25, 2021, 10:39 AM CDT for Bryan County, Oklahoma. It was in force for 80 min.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 10:39 AM CDT (15:39 UTC)
- Expired
- May 25, 2021, 11:59 AM CDT
- In force
- 80 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Bryan County, OK
The radar
The Norman radar (KTLX), 180 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blue River (OK) near Blue (BLUO2).
- Action stage
- 26 ft
- Minor stage
- 28 ft
- Moderate stage
- 31 ft
- Major stage
- 43 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
305
WGUS84 KOUN 251539
FLSOUN
Flood Advisory
National Weather Service Norman OK
1039 AM CDT Tue May 25 2021
...The National Weather Service in Norman has issued a Flood
Advisory for the following rivers in Oklahoma...
Blue River near Blue affecting Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
OKC013-260345-
/O.NEW.KOUN.FL.Y.0029.210525T1539Z-210527T0600Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM CDT Tue May 25 2021
The National Weather Service in Norman has issued a
* Flood Advisory for
the Blue River near Blue.
* From this morning to late Wednesday night.
* At 9:30 AM CDT Tuesday the stage was 18.2 feet.
* Action stage is 26.0 feet.
* Flood stage is 28.0 feet.
* Forecast...The Blue River is expected to rise to a crest of 27.5
feet tomorrow morning.
* Impact...At 27.0 feet, The river remains largely within its
banks... throughout Bryan County. Inflows from local streams could
cause minor overflows to reach very low fields for a short while.
Only farmlands are affected.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
111 follow-up statement
048
WGUS84 KOUN 251659 RRA
FLSOUN
Flood Advisory
National Weather Service Norman OK
1159 AM CDT Tue May 25 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Oklahoma...
Blue River near Blue affecting Bryan County.
OKC013-251800-
/O.CAN.KOUN.FL.Y.0029.000000T0000Z-210525T1659Z/
/BLUO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1159 AM CDT Tue May 25 2021
...The Flood Advisory for the Blue River near Blue has been
replaced...
The Flood Advisory is replaced by a river flood warning for
the Blue River near Blue.
* At 10:30 AM CDT Tuesday the stage was 20.1 feet.
* Flood stage is 28.0 feet.
* Forecast...The Blue River is expected to rise above flood stage
this evening to a crest of 29.0 feet just after midnight tonight.
It will then fall below flood stage late tonight.
&&
LAT...LON 3404 9636 3408 9634 3395 9609 3389 9596
3386 9607 3397 9626
$$
WareWhat forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 25, 6:34 AM CDT, 4 hours 5 minutes earlier.
Area forecast discussion, May 25, 6:34 AM CDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Norman OK 634 AM CDT Tue May 25 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 257 AM CDT Tue May 25 2021 Showers and thunderstorms over southeastern Oklahoma are ahead of a weak upper wave over north central TX this morning. Other showers may form with this feature over south central and southeastern OK through the morning. With the synoptic pattern changing and a return of weak westerlies, the dry line is expected to mix into northwestern OK later this afternoon. Strong heating is expected in mostly sunny conditions behind the dry line and thunderstorms will form in the moderately large CAPE region. Some of these are expected to move into western OK by evening and be severe. They are should diminish several hours after sunset as they move east. && .LONG TERM... (Wednesday through Monday) Issued at 231 AM CDT Tue May 25 2021 After a long period of rainy weather, stuck under a plume of moisture between high and low mid level pressure systems, the synoptic pattern is finally becoming more progressive. Still lots of rain, but with a little more kick (Thursday in particular is showing potential for severe storms). Wednesday - Showers and storms associated with a shortwave moving through the area may linger into Wednesday east of I-35. While abundant moisture and modest instability should support thunder, severe weather is not expected. Models hint at dryline development in Kansas and the panhandles again Wednesday afternoon. These storms will have the potential to push into western parts of the forecast area before weakening Wednesday night. A few storms could still be strong to marginally severe as they cross the border. Thursday - A shortwave trough will make its way across the Great Plains Thursday evening as a cold front enters northwest Oklahoma. Abundant moisture and adequate instability will still be in place ahead of this boundary, setting us up with a recipe for severe weather (with hail and wind as the main hazards) late on Thursday. Friday and Saturday - The aforementioned front is projected to stall around or south of the Red River (though confidence in placement is low due to potential effects of aforementioned convection). Rain chances Friday into the early weekend will be concentrated in the vicinity of this front, especially as another shortwave makes its way across the state. Some subtle ridging early next week may provide a brief reduction in PoPs before another trough moves in causing rain chances to increase. NBM does seem on the aggressive side with PoPs this far out, however, cluster analysis does suggest a fairly narrow ensemble envelope keying in on that deep trough. Day && .AVIATION... (12Z TAFS) Issued at 522 AM CDT Tue May 25 2021 MVFR conditions are expected much of the morning before ceilings lift at most TAF sites. Thunderstorms are expected to enter western Oklahoma this evening and affect TAF sites as far as central Oklahoma by late evening. && .UPPER AIR... Issued at 236 PM CDT Mon May 24 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 82 66 85 70 / 40 50 20 10 Hobart OK 85 64 89 68 / 30 30 10 20 Wichita Falls TX 85 68 88 71 / 50 30 10 10 Gage OK 88 61 89 67 / 20 50 10 20 Ponca City OK 82 64 86 69 / 40 60 20 20 Durant OK 81 69 84 71 / 80 30 30 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....14 AVIATION...09
Hazardous weather outlook, May 25, 4:05 AM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 405 AM CDT Tue May 25 2021 OKZ004>048-050>052-TXZ083>090-260915- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 405 AM CDT Tue May 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across much of western Oklahoma and parts of western north Texas this evening. Storms are expected to develop along a dryline in the panhandles up into Kansas late this afternoon, then make their way eastward into Oklahoma and western north Texas this evening. Main hazards will be hail to the size of golfballs and winds up to 70 mph. Most likely time for severe storms will be between 6pm and 2am. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is a slight risk for severe thunderstorms in far northwest Oklahoma Wednesday evening. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma with a slight risk extending into western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 25, 9:07 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
907 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HEAVY RAIN FILLMORE 34.27N 96.49W
05/25/2021 M4.84 INCH JOHNSTON OK CO-OP OBSERVER
FLOODING IN LOW LYING AREAS.
0830 AM FLOOD 1 NE FILLMORE 34.29N 96.48W
05/25/2021 JOHNSTON OK EMERGENCY MNGR
TINHORN/CULVERT WASHED OUT ON TURNER LANE.
0830 AM HEAVY RAIN 4 SE MILBURN 34.21N 96.50W
05/25/2021 M3.25 INCH JOHNSTON OK EMERGENCY MNGR
0830 AM HEAVY RAIN 6 NNW CENTRAHOMA 34.69N 96.39W
05/25/2021 M3.10 INCH COAL OK EMERGENCY MNGR
0840 AM HEAVY RAIN 2 NE STONEWALL 34.65N 96.51W
05/25/2021 E2.50 INCH COAL OK EMERGENCY MNGR
0800 AM HEAVY RAIN COLBERT 33.86N 96.50W
05/25/2021 M2.97 INCH BRYAN OK AMATEUR RADIO
&&Local storm report, May 25, 10:25 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 N MILBURN 34.26N 96.55W
05/25/2021 M4.50 INCH JOHNSTON OK EMERGENCY MNGR
1000 AM FLOOD 1 WNW MILBURN 34.25N 96.57W
05/25/2021 JOHNSTON OK EMERGENCY MNGR
CULVERTS WASHED OUT.
&&The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:00 AM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 25, 7:42 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 16 hr |
| May 25, 8:15 AM CDT | River Flood Warning | OUN | Atoka | 4 days |
| May 25, 11:59 AM CDT | River Flood Warning | OUN | Bryan | 8 hr |
| May 25, 1:17 PM CDT | Special Weather Statement | OUN | Cleveland | 28 min |
| May 25, 1:31 PM CDT | Special Weather Statement | OUN | Cotton | 44 min |
| May 25, 2:22 PM CDT | Special Weather Statement | OUN | Jefferson | 38 min |
| May 25, 3:02 PM CDT | Special Weather Statement | OUN | Jefferson | 43 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.